MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55232
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device information for the other implanted zenith device associated with this endoleak: product identifier: g55239-zsle-16-90-zt.Product lot # (mdr)/product lot #: 9713590.Rpn: zsle-16-90-zt.Expiration date: 05/17/2022.Udi: (b)(4).Manufacture date: 05/17/2019.Reporter occupation: professor.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a patient experienced a type 3 endoleak in their left iliac artery following implantation of two zenith flex with spiral-z technology aaa endovascular graft iliac legs.The patient presented with a ruptured left iliac artery aneurysm and an arteriovenous fistula at the "cava / vic", prompting an evar procedure where four grafts were initially implanted.Additionally, a competitor plug device was placed on the left.During the completion angiography at the end of the procedure, a type 3 endoleak appearing to be distal was noticed from the left iliac legs."selective series" suggested that there was adequate overlap between the components.It was also reported that all components were adequately balanced using a cook coda balloon.In response, the grafts were relined using a competitor device.However, the leak persisted from above, prompting a second relining using another competitor device.Following the second relining, the endoleak was gone.Heparin was used during the procedure.The patient was reported to be "okay right now".Apart from relining twice, no other adverse effects have been reported.
 
Additional Manufacturer Narrative
H6 - method code: device not accessible for testing (4117).Investigation ¿ evaluation.The complaint facility azm informed cook on (b)(6) 2020 of an incident involving zenith flex with spiral-z technology aaa endovascular graft iliac legs (zsle-13-74-zt, lot: 10335514, zsle-16-90-zt, lot: 9713590).A type three endoleak was found in the devices at the conclusion of an evar procedure on (b)(6) 2020.The patient reportedly experienced no adverse effects as a result of this incident, no additional harm was reported.A review of documentation including the complaint history, device history record, drawing, instructions for use (ifu), quality control and specifications, as well as a visual inspection of imaging was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be performed.However, imaging was provided by the complaint facility.An endoleak was confirmed, and it is believed that the endoleak found in both the first and second angiography post-implantation is either a type iiib or iv, as there is adequate sealing of the zsle leg grafts.It is speculated that the endoleaks could have originated in the same place, however there is not enough evidence to confirm this.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) found that product is safe and effective for its intended use.A review of the device history record (dhr) for lots 10335514 and 9713590 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with these device lots.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field and that the complaint lot was manufactured to current specifications.The instructions for use (ifu), provides the following information related to the reported failure mode: 4.1 general: additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.Patients experiencing reduced blood flow through the graft limb and/or leaks may be required to undergo secondary interventions or surgical procedures.5.2 potential adverse events adverse events that may occur and/or require intervention include, but are not limited to: endoleak; endoprosthesis: graft material wear; erosion; puncture.11.1 zenith spiral-z aaa iliac leg system: 11.1.7 molding balloon insertion: 5.Expand the molding balloon with diluted contrast media (as directed by the manufacturer) in the area of the most proximal covered stent and the infrarenal neck, starting proximally and working in the distal direction.6.Withdraw the molding balloon to the ipsilateral limb overlap region and expand.7.Withdraw the molding balloon to the ipsilateral distal fixation site and expand.8.Deflate and remove molding balloon.Transfer molding balloon onto the contralateral wire guide and into the contralateral iliac leg introduction system.Advance molding balloon to the contralateral limb overlap and expand.9.Withdraw the molding balloon to the contralateral iliac leg/vessel distal fixation site and expand.Final angiogram.1.Position angiographic catheter just above the level of the renal arteries.Perform angiography to verify that the renal arteries are patent and that there are no endoleaks.Verify patency of internal iliac arteries.2.Confirm there are no endoleaks or kinks and verify position of proximal gold radiopaque markers.Remove the sheaths, wires and catheters.Note: if endoleaks or other problems are observed, refer to the suggested instructions for use for the zenith aaa endovascular graft ancillary components.12.1 general: all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up.Based on the information provided, examination of imaging and the results of our investigation, a definitive root cause for the failure could not be established.Endoleaks are a known inherent risk of the device.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10451425
Report Number1820334-2020-01559
Device Sequence Number3870982
Product Code MIH
UDI-Device Identifier10827002552323
UDI-Public(01)10827002552323(17)230225(10)10335514
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2023
Device Model NumberG55232
Device Catalogue NumberZSLE-13-74-ZT
Device Lot Number10335514
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ PLUG; COOK CODA BALLOON; ENDURANT PAW; ENDURANT PAW; TFFB-24-96-ZT (LOT 9373419); ZSLE-24-74-ZT (LOT 9879879)
Outcome Attributed to Adverse Event Required Intervention;